3 doctors weighed in:

Rebound effect Zicam sinus relief nasal spray 3 days in a row?

3 doctors weighed in
Dr. Nick Debnath
ENT - Head & Neck Surgery
2 doctors agree

In brief: Beware!

Otc decongestant sprays such as zicam, afrin, etc (oxymetazoline) can definitely cause rebound congestion typically after 5 to 7 days of use.
This condition is called rhinitis medicamentosa, and long-term use of such medications can be difficult to treat. For severe cases, an allergist or ENT physician can recommend weaning protocols in conjunction with proper rhinitis therapy.

In brief: Beware!

Otc decongestant sprays such as zicam, afrin, etc (oxymetazoline) can definitely cause rebound congestion typically after 5 to 7 days of use.
This condition is called rhinitis medicamentosa, and long-term use of such medications can be difficult to treat. For severe cases, an allergist or ENT physician can recommend weaning protocols in conjunction with proper rhinitis therapy.
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
40 years in practice
2M people helped
Continue
111,000 doctors available